Alert archive / New York / Small Craft Advisories in 2021

Small Craft Advisory 74, NWS New York, NY

August 19, 2021

NWS New York, NY issued this small craft advisory at Aug 19, 2021, 3:00 PM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Aug 19, 2021, 3:00 PM EDT (19:00 UTC)
Expired
Aug 20, 2021, 4:43 AM EDT
In force
14 hr
Issued by
NWS New York, NY

The text

As transmitted.

061 
WHUS71 KOKX 191900
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
300 PM EDT Thu Aug 19 2021

ANZ355-200000-
/O.NEW.KOKX.SC.Y.0074.210819T1900Z-210820T0000Z/
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
300 PM EDT Thu Aug 19 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Southwest winds 10 to 15 kt and seas 3 to 5 feet.

* WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ350-353-200900-
/O.NEW.KOKX.SC.Y.0074.210819T1900Z-210820T1000Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
300 PM EDT Thu Aug 19 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY...

* WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and 
  seas 4 to 5 feet.

* WHERE...Fire Island Inlet NY to Montauk Point NY out 20 nm.

* WHEN...Until 6 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
2 follow-up statements
749 
WHUS71 KOKX 200014
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
814 PM EDT Thu Aug 19 2021

ANZ355-200115-
/O.EXP.KOKX.SC.Y.0074.000000T0000Z-210820T0000Z/
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
814 PM EDT Thu Aug 19 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Seas have subsided below 5 feet and the small craft advisory was 
allowed to expire.

$$

ANZ350-353-200900-
/O.CON.KOKX.SC.Y.0074.000000T0000Z-210820T1000Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
814 PM EDT Thu Aug 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY...

* WHAT...Southwest winds 10 to 15 kt with occasional gusts up to
  25 kt early this Thursday evening. Seas 4 to 5 feet.

* WHERE...Fire Island Inlet NY to Montauk Point NY out 20 nm.

* WHEN...Until 6 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
821 
WHUS71 KOKX 200843
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
443 AM EDT Fri Aug 20 2021

ANZ350-353-200945-
/O.CAN.KOKX.SC.Y.0074.000000T0000Z-210820T1000Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
443 AM EDT Fri Aug 20 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Seas are expected to remain below advisory thresholds.

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Aug 19, 1:39 PM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Aug 19, 1:39 PM EDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service New York NY
139 PM EDT Thu Aug 19 2021

.SYNOPSIS...
The remnant low associated with Fred passes to our north today with
an associated cold front moving through. A trough of low pressure
embedded within weak high pressure then remains in the vicinity
through Saturday. Henri will then be the main feature to watch
the rest of this weekend into the beginning of next week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Winds have switched to more southwest across Western Long
Island, NYC, Northeast NJ, Lower Hudson Valley, and Southwest
Connecticut. A cold front will be moving across the region this
afternoon. Dewpoints have lowered slightly across western
portions of the region.

With the cold front moving across, there will be a chance for
showers but with CAPE of less than 1000 J/kg expected along
with some mid level negative vorticity advection, shower
coverage will be mostly isolated to scattered with a slight
chance of thunderstorms. Higher coverage of showers will be
across Southern CT which will be relatively closer to the
remnants of Fred.

Highs forecast are in the low to mid 80s with upper 80s for NYC
into parts of Northeast NJ. The heat indices will be in the
upper 80s to lower 90s, making the air feel a few degrees warmer
than the actual temperature. Northeast NJ in a few spots have
heat indices of 95 degrees but no heat advisory planned as the
coverage is very minimal of these 95+ degree heat indices and
it will only occur today, with Friday's heat indices expected to
fall below 95 for these same locations.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
A low chance of a shower or storm still possible for the eastern
zones and offshore waters this evening, otherwise dry as we
stabilize. A trough of low pressure remains embedded within weak
high pressure over the region Friday through Saturday. Low chances
of diurnal convection expected as we destabilize. Highs mostly in
the mid 80s for Friday with heat indices averaging around 90.
Cyclonic flow remains aloft on Saturday, and with a surface trough
still around an increasing moisture, a better chance of mainly
diurnal convection is expected on Saturday. Uncertainty exists on
the alignment of this trough and best moisture convergence as
there's disagreement among the models regarding this. Highs Saturday
again mostly in the mid 80s.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
The focus of the extended remains on Henri.

The general setup remains the same. The question remains whether the
h5 low which sets up invof the OH valley captures the tropical, and
if so, what impact does it have on the overall track and intensity.
The 00Z NAM, GFS, GEM, and ECMWF suggest Henri will be captured by
or at least interact with the upr low. Please refer to the NHC for
the official fcst and latest details regarding the storm.

Beyond Henri, the NBM was generally followed for the rest of next
week.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Low pressure associated with the remnants of Fred will track
into northern New England into tonight, then slowly towards the
Canadian Maritimes Friday.

Mainly VFR conditions are expected through the TAF period. There
is a chance for brief MVFR early this afternoon at NYC
terminals. Lingering MVFR is also possible across Long Island
and southern Connecticut terminals this afternoon. Isolated
showers cannot be ruled out this afternoon and evening, but
have not included in TAF due to limited coverage. There is also
a chance of a shower or thunderstorm late Friday afternoon and
mainly near KSWF. Confidence is not high enough to include in
the TAF at this time.

SW winds 10-15 kt with gusts up to around 20 kt possible this
afternoon. Winds shift to the W this evening then WNW tonight as
speeds diminish below 10 kt. Light WNW-NW flow Friday morning
gradually becomes W-SW in the afternoon.

 ...Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

Brief MVFR around 025 possible through 20z. Isolated shower
cannot be ruled out through early this evening, but not included
in TAF due to limited coverage.

.OUTLOOK FOR 18Z FRIDAY THROUGH TUESDAY...
.Friday Afternoon-Night. Mainly VFR. Chance of MVFR or lower and
showers and thunderstorms mainly NW of NYC metro in the
afternoon and evening.
.Saturday...MVFR or lower and showers possible. Slight chance
of a thunderstorm.
.Sunday...MVFR or lower possible at times with a chance of
showers and a slight chance of thunderstorms.
.Monday-Tuesday. Mainly VFR..Slight chance of showers and
thunderstorms.

Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90

&&

.MARINE...
Occasional gusts to 25 kt will be possible over the ocean waters
into early this afternoon as the pressure gradient will be
relatively tighter during this time. Otherwise, sub-SCA conds
are expected today through most of Saturday. Swells ahead of
Henri could build seas up to 5 ft by the end of the Saturday.

Seas will ramp up significantly on the ocean for the 2nd half of the
weekend with Henri over the ocean. Went with wavewatch based on the
model clustering which brings seas close to 20 ft in ANZ350.
Conditions will improve thru next week as the tropical sys
exits.

&&

.HYDROLOGY...
Any additional rain today will be mostly light and with small
size of showers as well as fast movement, no hydrologic issues
are expected.

Hydrologic impacts Sun-Mon will depend on the track and intensity of
Henri. No hydrologic impacts are expected Tue-Thu.

&&

.TIDES/COASTAL FLOODING...
There is a moderate risk of rip current development at the
Atlantic beaches today and Friday.

Dangerous rip currents are possible by the end of Saturday, and
likely on Sunday due to Henri.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...None.

&&

SYNOPSIS...JMC/JC
NEAR TERM...JC/JM
SHORT TERM...JC
LONG TERM...JMC
AVIATION...DS
MARINE...JMC/JC
HYDROLOGY...JMC/JC
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Aug 19, 5:42 AM EDT, 9 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
542 AM EDT Thu Aug 19 2021

NJZ002-004-006-103>108-NYZ067>075-176-178-201000-
Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-
Western Essex-Eastern Essex-Western Union-Eastern Union-Orange-
Putnam-Rockland-Northern Westchester-Southern Westchester-
New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)-
Northern Queens-Southern Queens-
542 AM EDT Thu Aug 19 2021

This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Impacts in the long term remain highly dependent on the development
and track of Tropical system Henri. Refer to the National Hurricane
Center for updates.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ005>012-NYZ078>081-177-179-201000-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Northwest Suffolk-
Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-
Northern Nassau-Southern Nassau-
542 AM EDT Thu Aug 19 2021

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...Today and tonight.

Locally heavy rainfall from the remnants of Fred may bring localized
flash flooding this morning. An isolated tornado is also possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Impacts in the long term remain highly dependent on the development
and track of Tropical system Henri. Refer to the National Hurricane
Center for updates.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ331-332-335-338-340-345-350-353-355-201000-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
542 AM EDT Thu Aug 19 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Impacts in the long term remain highly dependent on the development
and track of Tropical system Henri. Refer to the National Hurricane
Center for updates.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 3:21 AM EDTSpecial Weather StatementOKXRockland24 min
Aug 19, 3:30 AM EDTAreal Flood AdvisoryOKXRockland2 hr
Aug 19, 3:48 AM EDTTornado WarningOKXOrange, Rockland, Westchester27 min
Aug 19, 4:17 AM EDTTornado WarningOKXRockland, Westchester28 min
Aug 19, 4:44 AM EDTTornado WarningOKXPutnam, Rockland, Westchester31 min
Aug 19, 2:43 AM EDTSpecial Weather StatementOKXPassaic32 min
Aug 19, 2:53 AM EDTTornado WarningOKXPassaic23 min
Aug 19, 7:26 AM EDTAreal Flood AdvisoryOKXLower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region2 hr

Nearby

Small Craft Advisories in New York, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.